Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Darkened shins. Wounds due to scraping, used neosporin. Red bumps on the surface now. Advice ?

I m an Afro american male. Both of my shins have darkened around the shin area and I scraped the area accidentally leaving an open wound. The wound wouldn t heal so I began using neosporin and gauze . While the wound began to heal (but still remain open) reddish bumps have begun to surface, the wound drains, leaks. I ve been washing it in saline and applying gauze. Some swelling in leg and some itching. Hasn t healed in 4-5 wks. Advise? YYYY@YYYY
Asked On : Fri, 10 Aug 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
From the description it seems, you could be having contact irritant dermatitis in the area of neosporin application.. Firstly stop neosporin application.To help your wound heal take an oral antibiotic, apply steroid antibiotic cream. To reduce itchiness take oral cetirizine and to reduce pain and swelling you may take Brufen. Also keep your legs at slightly elevated position. Sometimes if irritant dermatitis is severe, a short course of oral steroid might be required. I would advise that you meet your dermatologist for diagnosis and treatment.
Hope this helped.
Answered: Mon, 30 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor